Alert archive / Iowa / Tornado Warnings in 2020
Tornado Warning 28, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jul 9, 2020, 5:19 PM CDT for Cedar County, Muscatine County, Iowa. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2020, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 9, 2020, 5:33 PM CDT
- In force
- 14 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cedar County, IA, Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 40 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 11:05 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WFUS53 KDVN 092219
TORDVN
IAC031-139-092300-
/O.NEW.KDVN.TO.W.0028.200709T2219Z-200709T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
519 PM CDT Thu Jul 9 2020
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southeastern Cedar County in east central Iowa...
North central Muscatine County in east central Iowa...
* Until 600 PM CDT.
* At 519 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Atalissa, or 11 miles southeast of West Branch,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wilton around 530 PM CDT.
Bennett around 540 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Moscow, Bennett Park and Sunbury.
This includes Interstate 80 in Iowa between mile markers 265 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4160 9123 4182 9092 4180 9090 4163 9090
4154 9118
TIME...MOT...LOC 2219Z 232DEG 30KT 4160 9114
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Gibbs2 follow-up statements
614
WWUS53 KDVN 092226
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
526 PM CDT Thu Jul 9 2020
IAC139-092236-
/O.CAN.KDVN.TO.W.0028.000000T0000Z-200709T2300Z/
Muscatine IA-
526 PM CDT Thu Jul 9 2020
...THE TORNADO WARNING FOR NORTH CENTRAL MUSCATINE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
east central Iowa.
LAT...LON 4182 9092 4180 9090 4163 9090 4160 9101
4160 9108 4166 9115
TIME...MOT...LOC 2226Z 232DEG 30KT 4164 9107
$$
IAC031-092300-
/O.CON.KDVN.TO.W.0028.000000T0000Z-200709T2300Z/
Cedar IA-
526 PM CDT Thu Jul 9 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN CEDAR COUNTY...
At 526 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wilton, or 8 miles west of Durant, moving northeast
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bennett around 540 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Bennett Park and Sunbury.
This includes Interstate 80 in Iowa between mile markers 266 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4182 9092 4180 9090 4163 9090 4160 9101
4160 9108 4166 9115
TIME...MOT...LOC 2226Z 232DEG 30KT 4164 9107
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Gibbs599
WWUS53 KDVN 092233
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
533 PM CDT Thu Jul 9 2020
IAC031-092243-
/O.CAN.KDVN.TO.W.0028.000000T0000Z-200709T2300Z/
Cedar IA-
533 PM CDT Thu Jul 9 2020
...THE TORNADO WARNING FOR SOUTHEASTERN CEDAR COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
east central Iowa.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4182 9092 4180 9090 4163 9090 4160 9101
4160 9108 4166 9115
TIME...MOT...LOC 2231Z 232DEG 30KT 4168 9101
$$
GibbsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 9, 4:11 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 9, 4:11 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 411 PM CDT Thu Jul 9 2020 .SYNOPSIS... Issued at 315 PM CDT Thu Jul 9 2020 A rather active afternoon was unfolding across eastern Iowa, northwest Illinois and northeast Missouri as KDVN showed numerous showers and storms developing across the area. This activity was being forced by of notable MCV and cold front draped across central Iowa, which was interacting with extremely unstable and moist environment in place across the area. A special DVN 18z sounding showed SBCAPE well surpassing 7000 J/kg, which was being driven by strong surface heating, steep low and mid level lapse rates and surface dewpoints pooling in the mid to upper 70s! The cold front and MCV will progress towards the area this afternoon and evening, and will be the primary driver our our weather for the short term period. && .SHORT TERM...(This Evening through Tonight) ISSUED AT 315 PM CDT Thu Jul 9 2020 Key Messages: 1) Strong to severe thunderstorms likely through this evening; will be capable of producing damaging wind gusts and torrential rainfall. There is a lower risk of large hail and an isolated tornado. 2) Front passes through the area this evening, with quieter conditions expected by midnight. Discussion. This Afternoon Through Tonight... Storms will continue to develop over the next few hours as CVA rounds the MCV and moves across the area. With such a unstable environment in place, storms will have no trouble becoming strong in a fairly short amount of time. Regarding hazards, primary concerns will be damaging wind gusts and torrential rainfall. Forecast sounding profiles continue to suggest very steep low and mid lapse rates across the area along with a persistent mid-level dry layer, which should favor storms with potential for downbursts. This is additionally supported by forecast DCAPEs of around 800-1100 J/kg. The second threat of torrential rainfall will be primarily driven by remnant outflow boundaries, which were in place mainly north of Highway 30 from morning convection in northeast Iowa and southwest Wisconsin. Storms are expected to fire and congeal around these outflow boundaries, which will take advantage of an extremely moist atmosphere (PWATs around 1.50-1.80 inches) to produce very heavy rainfall rates. This will lead to an increased risk of flash flooding. While there is a risk, the potential for large hail is low across the area. Overall deep layer shear is lacking, which would mean hail would be primarily driven by very strong, robust updrafts. An isolated tornado is also possible in early, more discrete convection given the remnant outflow boundaries and backed surface winds (current surface winds at DVN are 160-180 degrees and gusting to 20- 25 MPH). Storms should exit the area after 9 PM, with clouds beginning to break by Friday morning with increasing subsidence aloft and high pressure building into the area. Patchy fog may be possible during the morning hours, especially over areas that see heavy rainfall. .LONG TERM...(Friday through next Thursday) ISSUED AT 315 PM CDT Thu Jul 9 2020 Friday...A post-frontal/MCV day with in-building ridge gradient and mixing depth making for rather breezy northwest sfc winds of 10-20 MPH. Enough mixing to drive temps into the mid to upper 80s, with a few spots touching 90 again. The models suggest the northwesterly boundary layer flow and mixing to reduce the sfc DPTs down into the mid to upper 60s to make for less humidity, but crop evapo- transpiration will be battling the drying process and there may still be rural 70 DPTs for part of the day. As for precip chances, in between upper wave/MCV scenario and subsidence inversion should make for a mainly dry day and evening. Then will have to watch for a late night MCS dropping out of the northern plains and acrs western into central IA into early Sat morning. Thermal steering profiles and mid level flow suggest bulk of this feature to stay off to the west of the CWA, but some chance or the southwest to get clipped into SAt morning. Also, there may be a secondary elevated warm air advection wing to the east of the MCS that may induce a few banded showers or even an isolated storm somewhere over the local CWA after midnight, but that potential still too uncertain to include POPs for that scenario at this time. Overnight lows generally in the mid to upper 60s. Saturday and Sunday...High temps Sat dependent on convective debris spilling in from the west, but will advertise a lot of mid to upper 80s with expected diurnal thinning of the cloud cover. Northwesterly flow aloft will look to shuttle a vort max in overhead, and combined with diurnal heating may induce more higher buoyancy driven afternoon sctrd showers and storms. This activity to then diurnally decay into later Sat night. Similar scenario on Sunday, but a bit less humidity and high temp potential. Also upstream upper ridging edging this way may shunt better isolated to sctrd shower chances further off to the east. Monday through next Thursday...Building upstream thermal ridge looks impressive with values supportive of upper 90s or even triple digit ambient temps under the brunt of it. But the 12z run ECMWF and GFS flatten the flow/more westerly orientation that the real high heat may be shunted further to the south of the area. But this may also place the local area closer to the LLVL tighter thermal ribbon storm track by late Tue into Thu. Thus CHC POPs will be warranted especially late day and overnight mid to late in the period. If no storms, we may be close enough to the heat bubble for potential heat headlines especially in the south. Will also advertise several days of upper 80s to lower 90s as a go-between of the high temp possibilities. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1215 PM CDT Thu Jul 9 2020 A mainly VFR TAF period is expected for all terminals. A passing cold front will bring widespread showers and storms to the area this afternoon and evening, with all activity exiting the vicinity of the TAF sites after 10.01z. Storms will have the potential to bring gusty winds and brief drops to IFR conditions. Once the storms pass, a brief period of MVFR moderate rain is expected before conditions improve to VFR late this evening. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...12 AVIATION...Speck
Hazardous weather outlook, Jul 9, 4:44 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 444 PM CDT Thu Jul 9 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 444 PM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...LATE AFTERNOON AND TONIGHT Scattered strong to severe storms and locally heavy rain will continue though this evening, before storms move off to the east after 10 PM. The primary threat with thunderstorms will be damaging winds up to 70 mph. Due to the very moist air and some potential for areas to see multiple thunderstorms, torrential rainfall could cause some areas of flash flooding this evening. Away from the storms, hot and humid conditions will continue through at least mid evening with heat index readings in the mid 90s to near 100 degrees. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Very warm and humid conditions will be seen through Saturday with afternoon heat index readings in the 90s. Hot and humid conditions are expected Tuesday through Wednesday. Afternoon heat index readings well into the 90s are possible. Thunderstorms will be possible each day through Sunday and then again Tuesday through Wednesday. At this time it is too early to determine any severe risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. 12
In the hours before
Local storm report, Jul 9, 3:42 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN 1 ENE GALENA TERRITORY 42.41N 90.31W
07/09/2020 M2.50 INCH JO DAVIESS IL TRAINED SPOTTER
CURRENT RAINFALL ACCUMULATION FROM THE
STORMS THUS FAR.
&&
TJGSpecial weather statement, Jul 9, 3:47 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
347 PM CDT Thu Jul 9 2020
IAC087-101-183-092115-
Henry-Washington-Jefferson-
347 PM CDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HENRY...SOUTHERN
WASHINGTON AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 415 PM CDT...
At 347 PM CDT, a strong thunderstorm was located over Pleasant Plain,
or 9 miles northeast of Fairfield, moving northeast at 35 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Washington, Wayland, Brighton, Olds, Pleasant Plain, Coppock, Noble,
Washington Airport, Perlee, East Pleasant Plain, Merrimac,
Germanville, Salina and Lake Darling State Park.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4115 9200 4116 9198 4116 9195 4119 9194
4135 9171 4115 9149 4101 9189
TIME...MOT...LOC 2047Z 232DEG 32KT 4112 9187
GibbsLocal storm report, Jul 9, 4:21 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HOPKINTON 42.35N 91.25W
07/09/2020 DELAWARE IA PUBLIC
SOCIAL MEDIA SUBMITTED PHOTO OF A TREE
SNAPPED BY THE WIND. AT LEAST 6 INCHES IN
DIAMETER TRUNK. ESTIMATED TIME TO BE
330-345PM, BUT THE RADAR ESTIMATE IS AT
350PM.
&&
TJGLocal storm report, Jul 9, 4:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST DUBUQUE REGIONAL ARPT 42.40N 90.71W
07/09/2020 M58 MPH DUBUQUE IA ASOS
REPORTED AT DUBUQUE REGIONAL AIRPORT ASOS.
&&
TJGSpecial weather statement, Jul 9, 5:00 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
500 PM CDT Thu Jul 9 2020
ILC067-071-131-161-187-IAC031-045-055-057-061-087-097-103-105-111-
113-115-139-163-092300-
Henderson-Rock
Island-Mercer-Hancock-Warren-Jackson-Cedar-Delaware-Muscatine-Linn-
Henry-Des Moines-Louisa-Scott-Dubuque-Johnson-Jones-Clinton-Lee-
500 PM CDT Thu Jul 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HENDERSON...
SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHWESTERN HANCOCK...
NORTHWESTERN WARREN...SOUTHWESTERN JACKSON...CEDAR...SOUTHEASTERN
DELAWARE...MUSCATINE...SOUTHEASTERN LINN...EASTERN HENRY...DES
MOINES...LOUISA...WESTERN SCOTT...WESTERN DUBUQUE...EASTERN
JOHNSON...JONES...NORTHWESTERN CLINTON AND NORTHEASTERN LEE COUNTIES
UNTIL 600 PM CDT...
At 459 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Springville to Fort Madison.
Movement was northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
These storms will be near...
Springville, Martelle, Morley, Viola and Whittier around 505 PM
CDT.
Stone City around 510 PM CDT.
Anamosa and Iowa Army Ammunition Plant around 515 PM CDT.
Danville, Middletown and Langworthy around 520 PM CDT.
West Burlington and Gulf Port around 525 PM CDT.
Burlington and Monticello around 530 PM CDT.
Hopkinton around 535 PM CDT.
Cascade and Mediapolis around 540 PM CDT
Davenport, Rock Island, Moline, Bettendorf between 6 to 8 PM CDT.
Other locations impacted by these storms include Geode State Park,
Muscatine County Fairgrounds, Bankston Park, Fillmore, Bennett Park,
Wever, Lattnerville, Petersville, Tipton Matthews Airport and Camp
L-Kee-Ta.
This includes Interstate 80 in Iowa between mile markers 247 and 284.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern and west central Illinois...and southeastern,
northeastern and east central Iowa.
LAT...LON 4106 9073 4049 9145 4204 9152 4265 9102
4266 9090
TIME...MOT...LOC 2159Z 211DEG 35KT 4202 9142 4062 9134
DCLocal storm report, Jul 9, 5:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.66W
07/09/2020 M1.75 INCH LINN IA TRAINED SPOTTER
STORM TOTAL ACCUMULATION.
&&
TJGThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:51 PM CDT | Special Weather Statement | DVN | Buchanan | 24 min |
| Jul 9, 12:55 PM CDT | Special Weather Statement | DVN | Dubuque | 35 min |
| Jul 9, 12:59 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 31 min |
| Jul 9, 1:11 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 34 min |
| Jul 9, 1:49 PM CDT | Special Weather Statement | DVN | Benton, Iowa | 26 min |
| Jul 9, 1:51 PM CDT | Special Weather Statement | DVN | Buchanan | 24 min |
| Jul 9, 2:19 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 26 min |
| Jul 9, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 30 min |
| Jul 9, 2:51 PM CDT | Special Weather Statement | DVN | Benton, Iowa, Johnson, Linn | 24 min |
| Jul 9, 2:56 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 34 min |
| Jul 9, 3:21 PM CDT | Special Weather Statement | DVN | Iowa, Johnson, Jones, Linn | 24 min |
| Jul 9, 3:29 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 31 min |
| Jul 9, 3:47 PM CDT | Special Weather Statement | DVN | Washington | 28 min |
| Jul 9, 3:56 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn | 34 min |
| Jul 9, 4:16 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson | 3 hr |
| Jul 9, 4:22 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 23 min |
| Jul 9, 4:24 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones | 36 min |
| Jul 9, 5:00 PM CDT | Special Weather Statement | DVN | Cedar, Des Moines, Jones, Louisa, Muscatine | 60 min |
| Jul 9, 5:03 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson | 2 hr |
| Jul 9, 5:08 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Louisa, Muscatine | 52 min |
| Jul 9, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Louisa, Muscatine, Scott | 40 min |
| Jul 9, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 39 min |
| Jul 9, 6:09 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Muscatine, Scott | 51 min |
Nearby
Tornado Warnings in Iowa, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.